Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Brownsville, TX

February 3, 2012

NWS Brownsville, TX issued this small craft advisory at Feb 3, 2012, 3:21 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2012, 3:21 PM CST (21:21 UTC)
Expired
Feb 3, 2012, 9:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WHUS74 KBRO 032121
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 PM CST FRI FEB 3 2012

...LAGUNA MADRE TO EXPERIENCE STRONG SOUTH WINDS THE REMAINDER OF
THE AFTERNOON...

.A DEVELOPING LOW AREA OF LOW PRESSURE OVER OKLAHOMA AND NORTH
TEXAS IS PRODUCING A STRONG PRESSURE GRADIENT ALONG THE LOWER
TEXAS COASTAL WATERS. THE SOUTH WINDS ARE EXPECTED TO PERSIST INTO
THE EARLY EVENING HOURS. 

GMZ130-132-135-040300-
/O.NEW.KBRO.SC.Y.0008.120203T2121Z-120204T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
321 PM CST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 


WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS 20 KNOTS WITH
OCCASIONAL GUSTS TO 25 KNOTS. BAY WATERS CHOPPY TO ROUGH
ESPECIALLY IN THE CENTER CHANNEL NEAR THE QUEEN ISABEL CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
164 
WHUS74 KBRO 040306
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
906 PM CST FRI FEB 3 2012

...WINDS DIMINISHED...

.WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CONDITIONS ACROSS
THE LAGUNA. A MODERATE SOUTHEAST WIND IS EXPECTED TO PERSIST TONIGHT.

GMZ130-132-135-040415-
/O.EXP.KBRO.SC.Y.0008.000000T0000Z-120204T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
906 PM CST FRI FEB 3 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS
OF 10 TO 15 KNOTS IS EXPECTED OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 2:12 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 3, 2:12 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
212 PM CST FRI FEB 3 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...AN UPPER LOW OVER
CENTRAL PLAINS WILL MOVE EAST TONIGHT WHILE HIGH PRESSURE MOVES
SOUTHEAST BEHIND IT. THE PRESSURE GRADIENT RELAXES TONIGHT AND
SATURDAY RESULTING IN LIGHTER WINDS ACROSS THE AREA. DEWPOINTS IN
THE UPPER 60S OVER THE REGION COMBINED WITH LIGHT WINDS AHEAD OF THE
FRONT WILL BE CONDUCIVE FOR FOG TO DEVELOP EARLY SATURDAY MORNING.
DENSE FOG IS POSSIBLE LATER TONIGHT BUT WILL JUST MENTION AREAS OF
FOG FOR NOW.

RAIN CHANCES BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT ESPECIALLY
OVER NORTHERN PORTIONS THEN OVER THE ENTIRE AREA AFTER SUNRISE
SATURDAY AS A COLD FRONT APPROACHES DEEP SOUTH TEXAS. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT BUT STRONG TO
SEVERE STORMS ARE NOT EXPECTED AS UPPER LEVEL FORCING REMAINS WELL
NORTH OF THE AREA AND INSTABILITY REMAINS FAIRLY LIMITED. THE COLD
FRONT IS EXPECTED TO REACH THE WESTERN PORTIONS OF THE AREA BY
SATURDAY MORNING...THE UPPER/MID VALLEY AROUND NOON AND OFF THE
COAST AROUND SUNSET SATURDAY EVENING. COOLER AIR WILL FILER INTO THE
AREA IN THE WAKE OF THE FRONT. A COASTAL TROUGH IS EXPECTED TO
DEVELOP ALONG THE LOWER TEXAS COAST SATURDAY NIGHT RESULTING IN HIGH
RAIN CHANCES THROUGH SATURDAY NIGHT.

.LONG TERM /SUNDAY THROUGH FRIDAY/...RAIN CHANCES REMAIN HIGH
SUNDAY AS SOUTHWEST FLOW ALOFT AND NORTH WINDS AT THE SURFACE
CONTINUE TO PROVIDE OVERRUNNING CONDITIONS ACROSS THE RIO GRANDE
PLAINS. LIGHT STRATIFORM RAIN SHOULD DIMINISH SUN NIGHT INTO
MONDAY AS SOME DRIER AIR FILTERS INTO THE AREA. WILL KEEP A SLIGHT
CHANCE OF RAIN MAINLY FOR THE COASTAL SECTIONS MONDAY AND TUESDAY
BEFORE ELEVATED CONVECTION DEVELOPS THROUGH THE REST OF THE
FORECAST PERIOD AS A SURFACE LOW/TROUGH IS PROGGED TO DEVELOP
ACROSS THE SOUTHWEST GULF OF MEXICO WHILE A 500MB LOW ACROSS
SOUTHERN CALIFORNIA WEDNESDAY MOVES SOUTHEAST ACROSS NORTHERN
MEXICO THURSDAY AND FURTHER SOUTH INTO NORTH CENTRAL MEXICO
FRIDAY. WHILE THE SURFACE FEATURE LIFTS NORTHEAST
THURSDAY...ELEVATED SHOWERS AND EVENTUALLY THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY INTO FRIDAY.
&&

.MARINE...
TONIGHT THROUGH SATURDAY NIGHT...MODERATE SOUTHEAST WINDS AND SEAS
OF 4 TO 6 FEET ARE EXPECTED TONIGHT. SOUTHEAST WINDS WILL DECREASE
EARLY SATURDAY MORNING AS A COLD FRONT APPROACHES DEEP SOUTH TEXAS.
THE COLD FRONT IS EXPECTED TO REACH THE LOWER TEXAS COASTAL WATERS
AROUND SUNSET SATURDAY EVENING RESULTING IN STRONG NORTH TO
NORTHEAST WINDS SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEED BY SATURDAY NIGHT.

SUNDAY THROUGH WEDNESDAY...STRONG NORTH WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS SUNDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS
THE WESTERN GULF OF MEXICO. WINDS WILL GRADUALLY DIMINISH SUN
NIGHT INTO MONDAY AS THE PRESSURE GRADIENT GRADUALLY WEAKENS AS
HIGH PRESSURE SETTLES INTO THE RIO GRANDE VALLEY. LIGHT NORTHEAST
WINDS SHOULD PREVAIL TUESDAY BEFORE INCREASING WEDNESDAY. SMALL
CRAFT ADVISORIES WITH POSSIBLE GALE WARNINGS FOR THE OFFSHORE
WATERS SUNDAY WITH SCA LIKELY TO CONTINUE SUN NIGHT INTO MONDAY
FOR SEAS IF NOT WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  65  72  54  60 /  30  60  80  50
BROWNSVILLE          66  74  53  61 /  30  50  80  50
HARLINGEN            65  74  52  60 /  30  60  80  50
MCALLEN              65  73  51  60 /  30  60  80  60
RIO GRANDE CITY      65  70  50  60 /  30  60  60  50
SOUTH PADRE ISLAND   67  70  56  62 /  30  50  80  60
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63/61/BILLINGS
Hazardous weather outlook, Feb 3, 4:49 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 AM CST FRI FEB 3 2012

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
449 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE THROUGH THE
PERIOD.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS A COLD FRONT
MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-041100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
449 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON SUNDAY AND
MONDAY AFTER A COLD FRONT MOVES THROUGH. SHOULD AN AREA OF LOW
PRESSURE SUBSEQUENTLY DEVELOP IN THE GULF...THE TIGHTER PRESSURE
GRADIENT WOULD SERVE TO INCREASE WINDS AND SEAS. ANOTHER AIR MASS
AND ASSOCIATED FRONT WILL ARRIVE LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 5:02 AM CSTTornado WarningBROKenedy, Willacy, Zapata73 days

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.